Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 10, 2011, 9:27 PM EDT for New Hanover County, North Carolina. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 9:27 PM EDT (01:27 UTC)
- Expired
- May 10, 2011, 10:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County New Hanover County, NC
The radar
The Wilmington radar (KLTX), 47 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:48 PM EDT | HAIL 1.75 | 1 Wsw Carolina Beach, NC | |
| May 10, 9:48 PM EDT | HAIL 1.75 | W Kure Beach, NC | |
| May 10, 9:49 PM EDT | HAIL 1.75 | Carolina Beach, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS52 KILM 110127
SVRILM
NCC129-110200-
/O.NEW.KILM.SV.W.0044.110511T0127Z-110511T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
927 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1000 PM EDT
* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES WEST OF CAROLINA BEACH...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CAROLINA BEACH...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3400 7790 3397 7790 3393 7793 3393 7794
3396 7795 3401 7793 3413 7793 3411 7785
TIME...MOT...LOC 0127Z 307DEG 35KT 3402 7800
$$
RAS2 follow-up statements
196
WWUS52 KILM 110147
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
947 PM EDT TUE MAY 10 2011
NCC129-110200-
/O.CON.KILM.SV.W.0044.000000T0000Z-110511T0200Z/
NEW HANOVER NC-
947 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTH CENTRAL NEW HANOVER COUNTY...
AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WILL AFFECT CAROLINA BEACH AND KURE BEACH THROUGH
10 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3400 7790 3397 7790 3393 7793 3393 7794
3396 7795 3401 7793 3413 7793 3411 7785
TIME...MOT...LOC 0147Z 301DEG 24KT 3402 7789
$$
RAS886
WWUS52 KILM 110155
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
955 PM EDT TUE MAY 10 2011
NCC129-110204-
/O.EXP.KILM.SV.W.0044.000000T0000Z-110511T0200Z/
NEW HANOVER NC-
955 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NEW HANOVER COUNTY WILL
EXPIRE AT 1000 PM EDT...
AT 950 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3400 7790 3397 7790 3393 7793 3393 7794
3396 7795 3401 7793 3413 7793 3411 7785
TIME...MOT...LOC 0154Z 301DEG 24KT 3400 7784
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:06 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 10, 8:06 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 806 PM EDT TUE MAY 10 2011 .SYNOPSIS... AN UPPER DISTURBANCE APPROACHING FROM THE NORTHWEST COUPLED WITH A SURFACE BOUNDARY OVER THE AREA...WILL PRODUCE SEVERE THUNDERSTORMS INTO TONIGHT. LARGE HAIL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH MID WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL IMPACT THE AREA AS THE WEEKEND APPROACHES. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 8 PM TUESDAY...SEVERE THUNDERSTORM WATCH CONINTUES FOR ENTIRE CWA THROUGH 11 PM EST. SEVERE THUNDERSTORMS CONTINUED TO DEVELOP ACROSS PORTIONS OF SOUTH AND NORTH CAROLINA...ESPECIALLY CLOSE TO THE STATE LINE. SEA BREEZE AND LINGERING FRONTAL BOUNDARY WERE THE MAIN FOCAL POINT FOR DEVELOPMENT LATE THIS AFTERNOON INTO EARLY THIS EVENING. AS DAYTIME HEATING COMES TO AN END SO WILL THIS FIRST ROUND OF STORMS. PREVIOUS THINKING STILL HOLDS WITH NEXT ROUND OF SHWRS/TSTMS COMING WITH MCS AS IT MOVES INTO THE CAROLINAS FROM THE N-NW. MODELS STILL SHOWING BEST ACTIVITY JUST SOUTH OF STATE LINE AS IT MOVES SOUTH-SOUTHEAST TOWARD THE WATERS. DEWPOINTS STILL UP BETWEEN 65 AND 70 OVER MOST OF AREA FROM STATE BORDER SOUTH...BUT TEMPS DOWN INTO THE MID 70S WHICH SHOULD HELP TO STABLIZE ATMOSPHERE...LEFT WITH MORE IN THE WAY OF ELEVATED CAPE. NAM STILL SHOWING PCP WATER VALUES UP TO 1.8 INCHES FOCUSED OVER SX/NC STATE LINE AS MCS MOVES THROUGH OVERNIGHT. SREF/GFS SHOWING BULLSEYE OF PCP WATER/QPF MOVING SOUTHEAST CLOSER TO OUR SOUTHERN CWA BORDER BETWEEN 04-09Z. STORMS SHOULD MOVE FROM N-NW TO S-SE IN A NORTHWESTERLY STEERING FLOW. CONVECTIVE DEBRIS MAY KEEP TEMPS ELEVATED OVERNIGHT...MORE-SO SC...WITH A COOLER ENE FLOW ANTICIPATED OVER THE NORTHERN ZONES AS HIGH PRESSURE NOSES SOUTHWARD. READINGS SHOULD DROP TO THE MIDDLE 60S SOUTHERN ZONES AND THE MIDDLE/UPPER 50S OVER THE NORTHERN INTERIOR. HIGH PRESSURE WILL PUSH BACK SOUTH INTO AREA BY MORNING WITH DEEPER NORTHERLY FLOW. EXPECT SHOWER ACTIVITY TO WANE BY DAYBREAK. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT THE BEGINNING OF THE PERIOD. WEAK HIGH PRESSURE WILL RIDGE IN FROM THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT. MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA THURSDAY. OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE DRY. HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE EVENING. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN LIMITING FACTORS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...LARGE HAIL GOING ON RIGHT NOW...SO WILL BE BRIEF. LOOK FOR INITIAL CONVECTION TO MOVE SOUTH WITH ANOTHER CONVECTIVE COMPLEX EXPECTED TO ROLL THROUGH THE CWA FROM 01-05Z. BRIEF LIFR VISIBILITIES POSSIBLE. GUSTY WINDS EXPECTED...BUT LESS THAN 30 KTS AS A GENERAL RULE. IFR STRATUS/FOG WILL SET UP AFTER 05Z...DUE TO ALL THE PRECIP. WEDNESDAY...CONDITIONS IMPROVING TO VFR AT ALL TERMINALS BY MID MORNING WITH MAINLY EAST SOUTHEAST WINDS. EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 8 PM TUESDAY...OVERALL SEAS WILL REMAIN LESS THAN 3 FT THROUGH TONIGHT. TSTMS OVER THE WATERS INTO THE OVERNIGHT HOURS WILL MOVE FROM NNW TO SSE MAINLY OVER THE SC WATERS. YOU CAN EXPECT HEAVY RAIN AND HAIL WITH TURBULENT SEAS IN AND NEAR THUNDERSTORMS. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA. SPEEDS WILL BE LIGHT THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD. NO FLAGS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS POINT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...RAN LONG TERM...RAS AVIATION...JDW/SGL
Hazardous weather outlook, May 10, 3:35 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 PM EDT TUE MAY 10 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE... ESPECIALLY HEADING INTO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-111945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 8:04 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
804 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL WHITEVILLE 34.33N 78.70W
05/10/2011 E1.00 INCH COLUMBUS NC TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL FELL.
&&
EVENT NUMBER ILM1100271
43Local storm report, May 10, 8:10 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
810 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 S ANDREWS 33.43N 79.57W
05/10/2011 E1.75 INCH GEORGETOWN SC CO-OP OBSERVER
&&
EVENT NUMBER ILM1100272
SRPLocal storm report, May 10, 8:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL NESMITH 33.67N 79.52W
05/10/2011 E1.00 INCH WILLIAMSBURG SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100273
43Local storm report, May 10, 8:39 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 SE NESMITH 33.60N 79.43W
05/10/2011 E1.00 INCH GEORGETOWN SC PUBLIC
QUARTER SIZE HAIL REPORTED AT THE EXXON STATION IN
RHEMS.
&&
EVENT NUMBER ILM1100274
SRPLocal storm report, May 10, 8:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
856 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 4 W NAKINA 34.13N 78.73W
05/10/2011 E0.88 INCH COLUMBUS NC PUBLIC
NICKEL SIZE HAIL ON MM RAY RD.
0455 PM HAIL 3 S NAKINA 34.09N 78.67W
05/10/2011 E1.00 INCH COLUMBUS NC PUBLIC
0515 PM HAIL LONGS 33.93N 78.73W
05/10/2011 E1.00 INCH HORRY SC TRAINED SPOTTER
0521 PM HAIL LONGS 33.93N 78.73W
05/10/2011 E1.00 INCH HORRY SC AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL.
0524 PM HAIL LITTLE RIVER 33.87N 78.63W
05/10/2011 E1.00 INCH HORRY SC PUBLIC
0526 PM HAIL LONGS 33.93N 78.73W
05/10/2011 E1.25 INCH HORRY SC PUBLIC
0529 PM HAIL LITTLE RIVER 33.87N 78.63W
05/10/2011 E1.50 INCH HORRY SC TRAINED SPOTTER
PING PONG SIZE HAIL ON HWY 90 NEAR THE INTERSECTION OF
HWY 31.
0533 PM HAIL 4 NE EVERGREEN 34.11N 79.63W
05/10/2011 E1.00 INCH FLORENCE SC TRAINED SPOTTER
0533 PM HAIL 3 NW SUNSET BEACH 33.91N 78.55W
05/10/2011 E1.00 INCH BRUNSWICK NC TRAINED SPOTTER
0534 PM HAIL NORTH MYRTLE BEACH 33.83N 78.67W
05/10/2011 E1.75 INCH HORRY SC AMATEUR RADIO
0550 PM HAIL 4 SSW LONGS 33.87N 78.76W
05/10/2011 E2.50 INCH HORRY SC PUBLIC
GOLFBALL TO TENNIS BALL SIZE HAIL. HAIL TORE THE
GUTTERS OFF THE HOUSE AND DAMAGED A CAR.
0555 PM HAIL 3 E EVERGREEN 34.07N 79.63W
05/10/2011 E2.75 INCH FLORENCE SC PUBLIC
BASEBALL SIZE HAIL COVERING THE GROUND.
0555 PM HAIL 3 E EVERGREEN 34.07N 79.63W
05/10/2011 E2.75 INCH FLORENCE SC PUBLIC
BASEBALL SIZE HAIL COVERING THE GROUND.
0556 PM HAIL PAMPLICO 34.00N 79.57W
05/10/2011 E1.75 INCH FLORENCE SC STORM CHASER
0605 PM HAIL PAMPLICO 34.00N 79.57W
05/10/2011 E1.75 INCH FLORENCE SC PUBLIC
0625 PM HAIL 4 NNW FAIRMONT 34.55N 79.14W
05/10/2011 E1.50 INCH ROBESON NC STORM CHASER
0625 PM HAIL 8 S PAMPLICO 33.88N 79.58W
05/10/2011 E4.50 INCH FLORENCE SC PUBLIC
SOFTBALL SIZE HAIL OVER HANNAH BROKE A CAR WINDOW
0626 PM HAIL FAIRMONT 34.50N 79.12W
05/10/2011 E1.25 INCH ROBESON NC PUBLIC
0627 PM HAIL 4 W JOHNSONVILLE 33.82N 79.52W
05/10/2011 E1.00 INCH FLORENCE SC PUBLIC
0630 PM HAIL 6 E GRESHAM 33.93N 79.32W
05/10/2011 E1.00 INCH MARION SC TRAINED SPOTTER
0630 PM HAIL JOHNSONVILLE 33.82N 79.45W
05/10/2011 E1.75 INCH FLORENCE SC PUBLIC
0640 PM HAIL 3 NW STUCKEY 33.76N 79.55W
05/10/2011 E1.00 INCH WILLIAMSBURG SC TRAINED SPOTTER
HAIL COVERED THE GROUND
0640 PM HAIL 6 NW CONWAY 33.90N 79.13W
05/10/2011 E1.75 INCH HORRY SC PUBLIC
HAIL COVERING THE GROUND. THE HAIL LASTED FROM 640 PM
EDT UNTIL 647 PM EDT
0640 PM HAIL 2 NE NESMITH 33.69N 79.50W
05/10/2011 E1.00 INCH WILLIAMSBURG SC PUBLIC
0640 PM HAIL CONWAY 33.84N 79.06W
05/10/2011 E4.50 INCH HORRY SC PUBLIC
THE LARGE HAIL FELL FROM 640 PM EDT UNTIL 645 PM EDT...
AND COVERED THE GROUND. THE HAIL CAUSED DAMAGE TO
VEHICLES AND HOMES NEAR HIGHWAY 501.
0655 PM HAIL CONWAY 33.84N 79.06W
05/10/2011 E2.75 INCH HORRY SC MEDIA
WMBF VIEWER REPORTS BASEBALL SIZE HAIL IN NORTH CONWAY
0655 PM HAIL 7 NW CONWAY 33.91N 79.15W
05/10/2011 E2.75 INCH HORRY SC PUBLIC
GOLFBALL TO BASEBALL SIZE HAIL
0657 PM HAIL CONWAY 33.84N 79.06W
05/10/2011 E4.50 INCH HORRY SC MEDIA
MEDIA VIEWER REPORT SOFTBALL SIZE HAIL AT THE WALMART
IN CONWAY
0658 PM HAIL CONWAY 33.84N 79.06W
05/10/2011 E1.75 INCH HORRY SC PUBLIC
NICKEL TO GOLFBALL SIZE HAIL IN DOWNTOWN CONWAY
0700 PM HAIL 1 W CONWAY 33.84N 79.08W
05/10/2011 E2.75 INCH HORRY SC PUBLIC
BASEBALL SIZE HAIL DAMAGED DOZENS OF CARS IN THE
COMMUNITY OF WOODCREEK.
0714 PM HAIL 3 SSE NICHOLS 34.19N 79.13W
05/10/2011 E1.50 INCH HORRY SC PUBLIC
0727 PM HAIL 6 SW CLARKTON 34.44N 78.73W
05/10/2011 E1.75 INCH COLUMBUS NC COUNTY OFFICIAL
GROUND COVERED IN GOLFBALL SIZE HAIL IN WESTERN PRONG
NEAR 701 N AND PEACOCK RD.
0729 PM HAIL ANDREWS 33.45N 79.57W
05/10/2011 E2.75 INCH GEORGETOWN SC LAW ENFORCEMENT
BASEBALL SIZE HAIL DAMAGING VEHICLES IN THE AREA.
0729 PM HAIL 6 NW WHITEVILLE 34.39N 78.78W
05/10/2011 E1.00 INCH COLUMBUS NC TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL NEAR PEACOCK RD AND BILL HOOKS
RD N-NW OF WHITEVILLE.
0730 PM HAIL ANDREWS 33.45N 79.57W
05/10/2011 E2.50 INCH GEORGETOWN SC EMERGENCY MNGR
0730 PM HAIL 6 NNW WHITEVILLE 34.42N 78.74W
05/10/2011 E1.75 INCH COLUMBUS NC EMERGENCY MNGR
0738 PM HAIL NESMITH 33.67N 79.52W
05/10/2011 E1.00 INCH WILLIAMSBURG SC TRAINED SPOTTER
0755 PM HAIL 1 S ANDREWS 33.43N 79.57W
05/10/2011 E1.75 INCH GEORGETOWN SC CO-OP OBSERVER
0758 PM HAIL WHITEVILLE 34.33N 78.70W
05/10/2011 E1.00 INCH COLUMBUS NC TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL FELL.
0835 PM HAIL 7 SE NESMITH 33.60N 79.43W
05/10/2011 E1.00 INCH GEORGETOWN SC PUBLIC
QUARTER SIZE HAIL REPORTED AT THE EXXON STATION IN
RHEMS.
0836 PM HAIL NESMITH 33.67N 79.52W
05/10/2011 E1.00 INCH WILLIAMSBURG SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100234 ILM1100235 ILM1100236 ILM1100237 ILM1100238
ILM1100241 ILM1100239 ILM1100242 ILM1100243 ILM1100240 ILM1100245
ILM1100249 ILM1100250 ILM1100247 ILM1100244 ILM1100248 ILM1100259
ILM1100246 ILM1100251 ILM1100252 ILM1100253 ILM1100254 ILM1100255
ILM1100260 ILM1100262 ILM1100256 ILM1100258 ILM1100257 ILM1100261
ILM1100264 ILM1100263 ILM1100267 ILM1100265 ILM1100268 ILM1100266
ILM1100270 ILM1100269 ILM1100272 ILM1100271 ILM1100274 ILM1100273
43Local storm report, May 10, 9:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 1 ESE ANDREWS 33.44N 79.55W
05/10/2011 E1.00 INCH GEORGETOWN SC EMERGENCY MNGR
QUARTER SIZE HAIL OCCURRED ALONG HIGHWAY 501 EAST
SOUTHEAST OF ANDREWS.
&&
EVENT NUMBER ILM1100275
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:09 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 66 min |
| May 10, 9:18 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 27 min |
| May 11, 1:17 AM EDT | Special Weather Statement | ILM | Robeson | 58 min |
| May 11, 2:15 AM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| May 11, 2:43 AM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.